What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 6, 9:26 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 6, 9:26 PM MST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1026 PM MDT Thu Jun 6 2019
.SHORT TERM...(This evening through Friday)
Issued at 229 PM MDT Thu Jun 6 2019
Western area remains fairly primed for strong to severe
thunderstorms. Diffluent flow aloft will bring greater lift to
western Wyoming, while forecast CAPE values reach 1000 later this
afternoon. Drier air closer to the surface would make the main
threat strong downdraft winds, although some hail threat is
possible if the cold pool to the northwest can shift east sooner.
Friday will bring another chance for showers and thunderstorms,
mainly for the northern zones as a front moves into the region.
Best chances will be in the northern counties which will be closer
to the departing midlevel impulse. Areas to the south and west of
the divide will see drier conditions as the front doesn't arrive
until after sunset. Most of the corridor from Rock Springs to
Casper will see gusty southwest winds reaching 25 mph, with gusts
near 40 during the afternoon. Most areas will see temperatures
again reach the 70s and 80s, except for the Tetons and
Yellowstone, which will see the temperature drop early behind the
front, and have a hard time reaching 60.
.LONG TERM...(Friday night through Thursday)
Issued at 330 PM MDT Thu Jun 6 2019
Friday night showers and thunderstorms will be numerous across the
west and north. As the front moves east of the Divide, some
scattered activity will spill over. After midnight activity will
begin to diminish and the threat of thunderstorms will have ended.
Winds will also be diminishing through the evening hours, but
breezy conditions will stick around until midnight. The northern
and western mountains and even some lower elevation in Yellowstone
Park will see a couple inches of snow. By 12Z Saturday any
activity left will be isolated and the cold front will have passed
through the area. Temperatures will be much cooler on Saturday
with highs east of the Divide in the 50s to lower 60s and west of
the Divide in the 50s in the basins.
Winds will again pick up on Saturday across the area and
especially so in the mountains and over southern Wyoming. Breezy
conditions by late morning will turn windy in the afternoon, and
then quickly diminish in the evening. Models hold on to scattered
showers and a few storms into Saturday evening. Steeper lapse
rates along with some moisture and instability will aid in the
showers or storms over the north with less coverage in the central
zones. Activity will tapper off through the evening hours. Lows
Saturday night into Sunday for lower elevations will be in the
upper 30s east, mid 30s south, and in the 20s west of the Divide.
Beginning Sunday a warming trend will set in through the end of
the period with high temperatures reaching the 70s to even 80s
next week. Sunday through Wednesday will also be much drier; only
isolated to scattered showers will be possible in the northern
mountains each afternoon. At the very end of the period another
system will approach and increase precipitation chances once
again, but this far out there is a lot of uncertainty.
&&
.AVIATION...For the 06Z TAFS through 06Z Friday
Showers, with isolated embedded thunderstorms, VCTY KLND-KRIW-
KWRL, will end by 09Z Friday. Gusty winds from these showers are
expected to subside as well. Additional showers are expected west
of the Divide through 12Z Friday. Marginal MVFR conditions will be
possible. The focus of the shower activity will shift to NW WY,
including KJAC, between 12Z and 18Z. Isolated lightning strikes
will become possible after 15Z. Showers and thunderstorms will
then spread over N WY, including KCOD, after 18Z and continue
through the rest of the TAF period. A cold front will approach the
state today, increasing winds across much of the area. Local
MVFR and IFR conditions will be likely in and around of any shower
or thunderstorm. Some storms near KCOD and KWRL could become
strong Friday afternoon. The cold front is expected to progress
south and east across the state after 00Z Saturday, passing
through all terminal sites except KRKS by 06Z.
&&
.FIRE WEATHER...
Issued AT 229 PM MDT Thu Jun 6 2019
Main fire interest is Friday during the afternoon, as strong
southwest winds race from Rock Springs to Casper, with humidity
values dropping below 25 percent. The cold front passes by Friday
night, with humidity increasing for most of the weekend and
lighter north winds.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Straub
LONG TERM...Bourque
AVIATION...LaVoie
FIRE WEATHER...Straub
Hazardous weather outlook, Jun 6, 2:49 AM MST, 21 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
349 AM MDT Thu Jun 6 2019
WYZ001>020-022>030-071200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
349 AM MDT Thu Jun 6 2019
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight
Scattered thunderstorms in the west. A few thunderstorms could be
strong to severe over the west late in the afternoon into the
evening hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Warm temperatures Thursday and Friday will continue the higher
elevation snowmelt resulting in rising water levels in creeks,
streams, and rivers into this weekend.
Friday...A chance of thunderstorms west and north. Mainly
isolated thunderstorms elsewhere. Some thunderstorms could be
strong in Johnson County. Windy many locations. Rain will turn to
snow in the mountains Friday night with 2 to 3 inches of snow
expected in Yellowstone Park and 1 to 2 inches expected above 9000
feet in the Teton Range and the Wind River Mountains.
Saturday...A chance of thunderstorms the central and north with
isolated activity in the south.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 6, 7:05 PM MST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Riverton WY
805 PM MDT Thu Jun 6 2019
WYZ014-024>027-070245-
Wind River Mountains West-Upper Green River Basin-South Lincoln
County-Upper Green River Basin Foothills-Salt River and Wyoming
Ranges-
805 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE...EAST CENTRAL
LINCOLN AND NORTHWESTERN SWEETWATER COUNTIES UNTIL 845 PM MDT...
At 805 PM MDT, Doppler radar was tracking an area of strong
thunderstorms over La Barge, which is 16 miles south of Big Piney,
moving northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
These storms will remain over mainly rural areas of southern
Sublette, east central Lincoln and northwestern Sweetwater Counties,
including the following locations... Boulder Fish Rearing Station,
Sublette County Fairgrounds and Big Piney Marbleton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
west central Wyoming.
LAT...LON 4257 11065 4285 10945 4243 10906 4201 11029
TIME...MOT...LOC 0205Z 243DEG 30KT 4230 11019
Myers
Special weather statement, Jun 6, 7:35 PM MST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Riverton WY
835 PM MDT Thu Jun 6 2019
WYZ002-003-005>007-014>019-026-030-070315-
Owl Creek and Bridger Mountains-East Sweetwater County-Upper Wind
River Basin-Cody Foothills-Green Mountains and Rattlesnake
Range-Absaroka Mountains-Wind River Mountains West-Wind River
Basin-Upper Green River Basin-Southeast Big Horn Basin-Wind River
Mountains East-Southwest Big Horn Basin-Lander Foothills-
835 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS...SOUTHEASTERN
SUBLETTE...CENTRAL FREMONT...WESTERN WASHAKIE...SOUTHEASTERN PARK AND
NORTH CENTRAL SWEETWATER COUNTIES UNTIL 915 PM MDT...
At 834 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Meeteetse to near Killpecker
Dune Field. Movement was southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
These storms will remain over mainly rural areas of Hot Springs,
southeastern Sublette, central Fremont, western Washakie,
southeastern Park and north central Sweetwater Counties, including
the following locations... Atlantic City, Sinks Canyon Campground,
Hot Springs County Airport, Sunshine Reservoir, Arapahoe Elementary
School, Midvale, St Stephens, Big Sandy Campground, Badlands Overlook
and Dickinson Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4395 10824 4192 10858 4199 10875 4195 10881
4192 10896 4198 10917 4203 10922 4198 10933
4198 10936 4202 10937 4199 10947 4415 10907
TIME...MOT...LOC 0234Z 294DEG 40KT 4404 10888 4206 10919
HattingsSpecial weather statement, Jun 6, 8:03 PM MST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Riverton WY
903 PM MDT Thu Jun 6 2019
WYZ001-012-013-070345-
Yellowstone National Park-Jackson Hole-Teton and Gros Ventre
Mountains-
903 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TETON COUNTY UNTIL 945 PM
MDT...
At 902 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Henrys Lake to Palisades
Reservoir. Movement was northeast at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rafter J Ranch around 930 PM MDT.
Jackson around 935 PM MDT.
Other locations impacted by these storms include Teton County
Fairgrounds, Gros Ventre Campground, Jackson National Fish Hatchery,
Jackson Lake, Jenny Lake, Jenny Lake Lodge and Jackson Hole Airport.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern Wyoming.
LAT...LON 4485 11105 4349 11055 4329 11104
TIME...MOT...LOC 0302Z 247DEG 35KT 4462 11161 4326 11111
Hattings
Special weather statement, Jun 6, 8:17 PM MST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Riverton WY
917 PM MDT Thu Jun 6 2019
WYZ005>007-014-015-017>019-026-030-070400-
Wind River Mountains West-Owl Creek and Bridger Mountains-Wind River
Basin-Upper Green River Basin-East Sweetwater County-Southeast Big
Horn Basin-Wind River Mountains East-Green Mountains and Rattlesnake
Range-Southwest Big Horn Basin-Lander Foothills-
917 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS...
SOUTHEASTERN FREMONT...WEST CENTRAL WASHAKIE AND NORTH CENTRAL
SWEETWATER COUNTIES UNTIL 1000 PM MDT...
At 916 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Legend Rock State Petroglyph Site to Ocean
Lake to 8 miles east of Oregon Buttes. Movement was southeast at 65
mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Riverton and Arapahoe around 930 PM MDT.
Sand Draw around 950 PM MDT.
Shoshoni around 1000 PM MDT.
Other locations impacted by these storms include Atlantic City, Sinks
Canyon Campground, Hot Springs County Airport, Arapahoe Elementary
School, Midvale, St Stephens, Bonneville, Fremont County Fairgrounds,
Hot Springs County Fairgrounds and Grass Creek.
LAT...LON 4179 10822 4230 10909 4321 10877 4379 10886
4384 10882 4384 10885 4386 10885 4386 10887
4392 10888 4393 10886 4394 10888 4399 10889
4384 10806 4268 10801
TIME...MOT...LOC 0316Z 316DEG 55KT 4382 10866 4316 10859 4224 10869
HattingsSpecial weather statement, Jun 6, 8:53 PM MST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Riverton WY
953 PM MDT Thu Jun 6 2019
WYZ017-018-070445-
Wind River Basin-Lander Foothills-
953 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
1045 PM MDT...
At 953 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ocean Lake, which is 10 miles southeast of Pavillion, moving
southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This strong thunderstorm will be near...
Riverton and Arapahoe around 1010 PM MDT.
Other locations impacted by this storm include Arapahoe Elementary
School, St Stephens, Riverton Landfill, Fremont County Fairgrounds
and Riverton Regional Airport.
LAT...LON 4305 10790 4281 10811 4285 10813 4283 10819
4280 10818 4277 10815 4272 10820 4267 10823
4267 10825 4295 10870 4324 10846
TIME...MOT...LOC 0353Z 303DEG 29KT 4311 10860
HattingsSpecial weather statement, Jun 6, 9:49 PM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Riverton WY
1049 PM MDT Thu Jun 6 2019
WYZ017-018-070700-
Wind River Basin-Lander Foothills-
Including the cities of Riverton, Shoshoni, and Lander
1049 PM MDT Thu Jun 6 2019
...Gusty winds to continue...
This is a Special Weather Statement from the National Weather
Service in Riverton Wyoming.
* WHAT...Wind gusts up to 40 mph
* WHERE...The Wind River Basin
* WHEN...Through 2 AM.
WYZ005-070700-
Southwest Big Horn Basin-
Including the city of Thermopolis
1049 PM MDT Thu Jun 6 2019
...Gusty winds to continue...
This is a Special Weather Statement from the National Weather
Service in Riverton Wyoming.
* WHAT...Wind gusts up to 45 mph
* WHERE...Hot Springs County.
* WHEN...Through 2 AM.
WYZ020-070700-
Natrona County Lower Elevations-
Including the city of Casper
1049 PM MDT Thu Jun 6 2019
...Gusty winds to continue...
This is a Special Weather Statement from the National Weather
Service in Riverton Wyoming.
* WHAT...Wind gusts up to 50 mph.
* WHERE...Western portions of Natrona County.
* WHEN...Through 2 AM.